Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 152, NWS Austin/San Antonio, TX

May 1, 2007Bandera County, Medina County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 1, 2007, 10:14 PM CDT for Bandera County, Medina County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 1, 2007, 10:14 PM CDT (03:14 UTC)
Expired
May 1, 2007, 11:00 PM CDT
In force
46 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

Counties Bandera County, TX, Medina County, TX

The radar

The Austin/San Antonio radar (KEWX), 92 km from the middle of the area, began a volume at 03:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 1, 3:48 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 3.2 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2007-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3942 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2007-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3942 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
1385 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 020315
SVREWX
TXC019-325-020400-
/O.NEW.KEWX.SV.W.0152.070502T0314Z-070502T0400Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1014 PM CDT TUE MAY 1 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BANDERA COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITY OF BANDERA...
  MEDINA COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 1100 PM CDT

* AT 1012 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
  DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
  HAIL UP TO GOLF BALL SIZE.  THIS STORM WAS LOCATED NEAR BANDERA...
  AND MOVING SOUTHEAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PIPE
  CREEK AND LAKEHILLS

LAT...LON 2985 9905 2980 9895 2978 9893 2972 9879
      2970 9881 2954 9882 2969 9918 2980 9913
      2986 9910

$$
1 follow-up statement
000 
WWUS54 KEWX 020330
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1027 PM CDT TUE MAY 1 2007

TXC019-325-020400-
/O.CON.KEWX.SV.W.0152.000000T0000Z-070502T0400Z/
BANDERA TX-MEDINA TX-
1031 PM CDT TUE MAY 1 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR MEDINA AND BANDERA COUNTIES...

AT 1020 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE.  THIS STORM WAS 
LOCATED JUST SOUTH OF PIPE CREEK...MOVING SOUTH AT 20 MPH.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING 
FOR SOUTH CENTRAL TEXAS.

LAT...LON 2985 9905 2980 9895 2978 9893 2972 9879
      2970 9881 2954 9882 2969 9918 2980 9913
      2986 9910

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 6:54 PM CDT, 3 hours 20 minutes earlier.

Area forecast discussion, May 1, 6:54 PM CDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
654 PM CDT TUE MAY 1 2007

.AVIATION...
I-35 CORRIDOR TERMINALS TIL 04Z OCNL MVFR AND IFR CIGS IN
SCATTERED TO NUMEROUS SHOWERS AND STRONG TO SEVERE THUNDERSTORMS
WITH POSSIBLE LARGE HAIL. AFTER 04Z WIDESPREAD IFR CIGS
DEVELOPING WITH PATCHY DRIZZLE LOWERING VSBYS TO NEAR 4 MILES.
AFTER 15Z CIGS IMPROVING TO MVFR AND AFTER 19Z VFR. KDRT TERMINAL
VFR CONDITIONS BECOMING MVFR CIGS AFT 06Z AND IFR CIGS AFT 09Z
IMPROVING TO MVFR CIGS AFT 15Z AND VFR CONDITIONS AFT 18Z. WINDS
GENERALLY FROM THE SOUTHEAST AT 10 TO 15 KTS.

&&

.PREV DISCUSSION... /ISSUED 352 PM CDT TUE MAY 1 2007/

UPDATE...
HAVE UPDATED THE FORECAST TO INCLUDE TORNADO WATCH 207 FOR LATE
THIS AFTERNOON UNTIL 11 PM CDT. PLEASE REFER TO THE WCNEWX PRODUCT
FOR FURTHER INFORMATION.

PREV DISCUSSION... /ISSUED 332 PM CDT TUE MAY 1 2007/

DISCUSSION...
RELATIVELY QUIET DAY WEATHER-WISE THIS AFTERNOON AS COMPARED TO THE
PREVIOUS FEW DAYS AND THE UPCOMING NEXT FEW DAYS. WITH SFC DEWPOINTS
REMAINING IN THE 70S ACROSS THE REGION, AND W/V SATELLITE IMAGERY
INDICATING MID-LEVEL INSTABILITY FROM A S/W EXPANDING FROM WEST
TEXAS TO THE BIG BEND AREA, THE LULL WONT LAST TOO MUCH LONGER. THE
DISTURBANCE ALOFT WILL APPROACH THE RIO GRANDE VALLEY THROUGH THE
NEXT SEVERAL HOURS BEFORE CONTINUING SOUTHEASTWARD INTO DEEP SOUTH
TEXAS OVERNIGHT. CONVECTIVE ACTIVITY IS ALREADY DEVELOPING OVER
THE SIERRA MADRES AND WILL LIKELY SEE SOME OF THESE STORMS DRIFT
INTO SOUTH CENTRAL TEXAS TONIGHT.

WEDNESDAY AFTERNOON LOOKS TO BE ANOTHER QUIET DAY...VERY MISLEADING
TO THE UPCOMING SCENARIO WEDNESDAY NIGHT AND THURSDAY. ANOTHER
SHORT-WAVE WILL CROSS THE TEXAS PANHANDLE, BRINGING OUR AREA
ANOTHER ROUND OF HEAVY RAINFALL AND SEVERE STORMS. BY THURSDAY
MORNING, THE ACTIVITY WILL SHIFT TO THE EAST, AND GRADUAL CLEARING
IS EXPECTED OUT WEST. THE 12Z GFS RUN SHOWS A NEAR-THREE INCH QPF
BULLS-EYE ACROSS THE HILL COUNTRY FOR LATE WEDS/EARLY THRS...AND A
NEAR-TWO INCH BULLS-EYE ALONG THE BALCONES ESCARPMENT FOR EARLY
THURSDAY MORNING. GFS GENERALLY HAS A REASONABLE GRASP ON QPF
AMOUNTS WITHIN 48 HRS OF THE EVENT, BUT STILL DOES NOT SHOW RELIABLE
PLACEMENT OF THE QPF BULLS-EYES. IN SHORT, IT LOOKS LIKE WE COULD
SEE 2-4 INCH ACCUMULATIONS ACROSS MUCH OF THE REGION WITH EXTREME
AMOUNTS OF 4-6 INCHES BEFORE THURSDAY AFTERNOON, BUT WOULD LIKE TO
STRESS TO NOT GET TOO FOCUSED IN ON THE EXACT LOCATION OF THE
EXTREMES. DUE TO RECENT RAINFALL SATURATING MUCH OF THE GROUND AND
CAUSING FLASH FLOODING PROBLEMS AND LITTLE DRYING OVER THE PAST
FEW DAYS, ALL (WOULD LIKE TO STRESS THE WORD ALL) OF SOUTH CENTRAL
TEXAS IS VERY FLOOD PRONE AT THE MOMENT, SO 2-4 INCHES OF RAIN ANY
WHERE WILL LEAD TO FLASH FLOODING PROBLEMS.

THE GOOD NEWS LOOKS TO BE THAT RIDGING OVER THE AREA ON FRIDAY AND
SATURDAY WILL ALLOW FOR SOME DRYING LATE IN THE WEEK AND OVER THE
WEEKEND. ANOTHER UPPER LEVEL LOW WILL INFLUENCE OUR AREA SOME TIME
EARLY NEXT WEEK. THIS WILL BRING ANOTHER CHANCE FOR RAIN AND
POSSIBLY SEVERE WEATHER.

STAYED CLOSE TO GFS(X) MOS NUMBERS THROUGH MUCH OF THE FORECAST
PERIOD. AFTERNOON TEMPERATURES WILL BE WITHIN A FEW DEGREES OF EITHER
SIDE OF EARLY MAY NORMALS. WILL CONTINUE TO SEE MORNING LOWS SLIGHTLY
ABOVE EARLY MAY NORMALS, WITH LITTLE VARIANCE THROUGH THE WEEK, AS
SOUTHERLY FLOW WILL INHIBIT OVERNIGHT RADIATIONAL COOLING.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              68  85  66  81  68 /  70  30  60  50  20
AUSTIN BERGSTROM INTL AIRPORT  66  85  65  82  68 /  70  30  60  50  20
DEL RIO INTL AIRPORT           71  89  70  89  69 /  20  30  50  20  -
SAN ANTONIO INTL AIRPORT       69  86  68  83  70 /  20  30  60  40  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

13/02
Hazardous weather outlook, May 1, 10:13 AM CDT, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1013 AM CDT TUE MAY 1 2007

TXZ171>173-183>194-202>209-217>225-228-021515-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
1013 AM CDT TUE MAY 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT
THE COMBINATION OF HEATING THIS AFTERNOON AND A SURFACE BOUNDARY
OVER CENTRAL TEXAS WILL RESULT IN THE REDEVELOPMENT OF ISOLATED TO
SCATTERED THUNDERSTORMS THIS AFTERNOON AND INTO TONIGHT. THERE IS
A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH HEATING ACROSS MUCH OF
THE AREA...HOWEVER THE BEST CHANCES WILL BE OVER THE HILL COUNTRY
CLOSER TO THE BOUNDARY IN CENTRAL TEXAS. ISOLATED SEVERE STORMS
COULD ALSO MOVE OFF THE MOUNTAINS OF MEXICO LATE THIS AFTERNOON
AND EVENING...AFFECTING COUNTIES ALONG THE RIO GRANDE.

THE PRIMARY SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING
WINDS THIS AFTERNOON AND EVENING ALONG WITH LOCALLY HEAVY RAIN.
THE THREAT OF HEAVY RAIN COULD INTENSIFY OVER THE HILL COUNTRY AND
NORTHERN SECTIONS OF THE AREA TONIGHT AND A FLASH FLOOD WATCH MAY
BE REQUIRED FOR TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE REMAINS A SLIGHT RISK OF SEVERE WEATHER...AND LOCALLY HEAVY
RAINFALL WILL BE POSSIBLE ACROSS MUCH OF SOUTH CENTRAL TEXAS
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY OR TONIGHT.

In the hours before

Local storm report, May 1, 6:08 PM CDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
608 PM CDT TUE MAY 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HAIL             10 NW LLANO             30.85N 98.79W
05/01/2007  E4.25 INCH       LLANO              TX   LAW ENFORCEMENT

            BASEBALL TO SOFTBALL SIZE HAIL ON CR 405

&&

JPB
Special weather statement, May 1, 9:03 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
903 PM CDT TUE MAY 1 2007

TXZ186-187-189-020315-
KERR-BANDERA-KENDALL-
INCLUDING THE CITIES OF...KERRVILLE...BANDERA...BOERNE
903 PM CDT TUE MAY 1 2007

...STRONG THUNDERSTORMS MOVING ACROSS EASTERN KERR COUNTY...

AT 900 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS
MOVING SOUTH ACROSS EASTERN KERR COUNTY. THESE STORMS WILL MOVE
ACROSS KERRVILLE...CENTER POINT AND CAMP VERDE DURING THE NEXT
HOUR.

THESE STORMS WILL PRODUCE PEA TO MARBLE SIZED HAIL...DANGEROUS
LIGHTNING AND WIND GUSTS OF 30 TO 40 MPH. LOCALLY HEAVY RAINFALL
WILL ALSO ACCOMPANY THESE STORMS WHICH MAY CAUSE STREET FLOODING.

A TORNADO WATCH IS STILL IN EFFECT UNTIL 11 PM CDT.
Local storm report, May 1, 10:13 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1013 PM CDT TUE MAY 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1013 PM     HAIL             1 N BANDERA             29.74N 99.07W
05/01/2007  E1.75 INCH       BANDERA            TX   EMERGENCY MNGR

&&

JPB

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 7:09 PM CDTSevere Thunderstorm WarningEWXTravis36 min
May 1, 7:24 PM CDTTornado WarningEWXGillespie21 min
May 1, 7:47 PM CDTSevere Thunderstorm WarningEWXGillespie43 min
May 1, 7:50 PM CDTSevere Thunderstorm WarningEWXBastrop, Travis25 min
May 1, 7:56 PM CDTFlash Flood WarningEWXLlano3 hr
May 1, 8:01 PM CDTFlash Flood WarningEWXGillespie3 hr
May 1, 8:12 PM CDTSevere Thunderstorm WarningEWXBastrop33 min
May 1, 8:25 PM CDTSevere Thunderstorm WarningEWXGillespie50 min
May 1, 9:07 PM CDTSevere Thunderstorm WarningEWXKerr23 min
May 1, 10:25 PM CDTSevere Thunderstorm WarningEWXEdwards35 min
May 1, 10:58 PM CDTSevere Thunderstorm WarningEWXMedina47 min
May 1, 11:24 PM CDTSevere Thunderstorm WarningEWXBexar66 min
May 1, 11:38 PM CDTSevere Thunderstorm WarningEWXUvalde49 min
May 1, 11:48 PM CDTSevere Thunderstorm WarningEWXMedina27 min
May 2, 12:33 AM CDTSevere Thunderstorm WarningEWXEdwards57 min
May 2, 12:39 AM CDTSevere Thunderstorm WarningEWXAtascosa66 min
May 2, 2:51 AM CDTSevere Thunderstorm WarningEWXEdwards32 min
May 2, 3:01 AM CDTSevere Thunderstorm WarningEWXKinney24 min
May 2, 4:17 AM CDTFlash Flood WatchEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 23 more24 hr
May 2, 3:50 PM CDTTornado WarningEWXEdwards40 min
May 2, 4:37 PM CDTSevere Thunderstorm WarningEWXVal Verde33 min
May 2, 5:32 PM CDTSevere Thunderstorm WarningEWXLlano28 min
May 2, 5:56 PM CDTSevere Thunderstorm WarningEWXGillespie64 min
May 2, 6:06 PM CDTSevere Thunderstorm WarningEWXReal, Uvalde54 min
May 2, 6:41 PM CDTSevere Thunderstorm WarningEWXLlano64 min
May 2, 6:59 PM CDTSevere Thunderstorm WarningEWXUvalde61 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.